Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Projectively normal adjunction surfaces

Authors: Marco Andreatta and Edoardo Ballico
Journal: Proc. Amer. Math. Soc. 112 (1991), 919-924
MSC: Primary 14J25
MathSciNet review: 1057947
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: On a projective surface $ S$ polarized by a very ample line bundle $ L$ one can consider the adjoint bundles $ {({K_S} \otimes L)^{ \otimes n}} = {L^{ \otimes n}}$ and the adjunction mappings associated to them. Suppose these mappings are embeddings (it is well known when this is the case: see [So-VdV]). We prove that these embeddings are projectively normal for $ n \geq 2$ and we describe some counterexamples for $ n = 1$. For $ n \geq 2$ we show that the ideals of the image of $ S$ are generated by quadrics.

References [Enhancements On Off] (What's this?)

  • [Ba-El1] E. Ballico and P. Ellia, On degeneration of projective curves, Algebraic Geometry-Open Problems-Ravello, Lecture Notes in Math., vol. 997, Springer-Verlag, New York, 1983, pp. 1-15. MR 714739 (85e:14033)
  • [Ba-E12] -, On the existence of curves with maximal rank in $ {P^n}$, J. Reine Angew. Math. 397 (1989), 1-22. MR 993216 (90b:14033)
  • [Gr] M. L. Green, Koszul cohomology and the geometry of projective varieties, J. Differential Geom. 19 (1984), 125-171. MR 739785 (85e:14022)
  • [Mu] D. Mumford, The canonical ring of an algebraic surface, Ann. of Math. (2) 76 (1962), 612-615. MR 0141668 (25:5065)
  • [Sel] F. Serrano, The adjunction mapping and hyperelliptic divisors on a surface, J. Reine Angew. Math. 381 (1987), 90-109. MR 918842 (89c:14054)
  • [Se2] -, Divisors of bielliptic surfaces and embeddings in $ {{\mathbf{P}}^4}$ preprint.
  • [So-VdV] A. J. Sommese and A. Van de Ven, On the adjunction mapping, Math. Ann. 278 (1987), 593-603. MR 909240 (88j:14011)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14J25

Retrieve articles in all journals with MSC: 14J25

Additional Information

Keywords: Adjoint bundle, adjunction mapping, projective normality
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society